CSN Login
Members Online: 6

Another free gift

fishmanpa's picture
fishmanpa
Posts: 1105
Joined: Jan 2013

Hi folks,

About a week after I came home after treatment, I developed symptoms and eventually a full blown case of gout on my left foot (joint of my big toe). Anyone who has dealt with gout knows how painful it is. I had a bout of it about 5 years ago and while it was painful, it paled in comparison to this attack. When I went back to Johns Hopkins for a follow-up my MO said it was a side effect of the chemo. She prescribed a med that helped in a matter of a few days. 

Two days ago I noticed a slight twinge in the same joint and lo and behold the joint was beginning to swell and turn red. I started the med right away and thank God it works so well. Within a day I'm good. 

So...another free gift of treatment that I have to deal with. One that I wasn't aware of. 

"T"

Roar's picture
Roar
Posts: 239
Joined: Mar 2013

With gout - diabetes and now all the side effects of this treatment . I have Been on a daily regiment of allopurinol for years. I take 1/2 a pill 150 milligrams every day. i have not had an attack in years. I use to treat it with forgive the spelling coltricine and different anti inflamatories Whenever an attack was on he rising-  I have to say gout pain is the worst pain I have ever experienced - curious as to what they gave you

fishmanpa's picture
fishmanpa
Posts: 1105
Joined: Jan 2013

"R",

My MO prescribed Indomethacin, 50mg 3x daily. It really took care of it.

"T"

cureitall66's picture
cureitall66
Posts: 844
Joined: Aug 2012

So you have the "Gout" and Kreg has "canker sores".... 

There is certainly a list of free gifts that no one wants to stand in line for but it certainly beats the alternative to treatment.Laughing

hwt's picture
hwt
Posts: 1848
Joined: Jun 2012

Happy you found a quick fix

ellamenno's picture
ellamenno
Posts: 142
Joined: Aug 2010

I'm so glad you found a medication to take care of your "bout of gout". Sorry, I've been taking "John" lessonsLaughing.

 

Seriously, I'm pleased you're feeling better.

 

Laurie

rachel12yrsuv's picture
rachel12yrsuv
Posts: 432
Joined: Feb 2013

T,

you keep getting gifts early from tx, did you talk back?  We forgot to tell you go in a shut up no matter what or she'll gift you early! Lol

 

glad meds worked taked care!

your buddy,

Rachel

Skiffin16's picture
Skiffin16
Posts: 8058
Joined: Sep 2009

I hve some tile work that needs repaired..., Ohhhhh, you said gout, not grout..., LOL.

First that I can remember ever hearing that gout is a possible side effect, or anyone that has had it that I can think of...or at least as a possible side effect of Tx.

Glad they hooked you up though...

JG

 

fishmanpa's picture
fishmanpa
Posts: 1105
Joined: Jan 2013

"JG",

I had no idea nor had I heard of that either. She said the fact I had lost a lot of weight fast and uric acid buildup from dying cells probably triggered it. I did find it listed in several places. Here's one from Johns Hopkins:

http://www.johnshopkinshealthalerts.com/symptoms_remedies/arthritis/2432-1.html 

The drug she prescribed is in the NSAID class and reduces the inflammation

"T"

Skiffin16's picture
Skiffin16
Posts: 8058
Joined: Sep 2009

Glad I had no issues with that as much seafood or more specific shellfish that I eat.... I know there is something with shellfish and gout that don't mix.

I have a friend that gets bad gout if he eats shrimp and crab...

JG

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network